Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

July 1, 2016Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 1, 2016, 8:17 PM EDT for Telfair County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 8:17 PM EDT (00:17 UTC)
Expired
Jul 1, 2016, 8:45 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 943 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
943 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

879 
WWUS82 KFFC 020017
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT FRI JUL 1 2016
 
GAZ110-020045-
TELFAIR GA-
817 PM EDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 845 PM
EDT...

AT 816 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
JACKSONVILLE...OR 11 MILES SOUTHWEST OF MCRAE. THIS STORM WAS NEARLY
STATIONARY.

  HAZARD...HEAVY RAIN AND UP TO 40 MPH WIND...AND FREQUENT CLOUD TO
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...HELENA...LUMBER
CITY...MILAN...SCOTLAND...JACKSONVILLE...TOWNS... WORKMORE...CHINA
HILL...HORSE CREEK WMA AND TEMPERANCE.

LAT...LON 3181 8309 3181 8313 3190 8319 3213 8293
      3208 8288 3205 8281 3202 8278 3201 8273
      3192 8265 3192 8268 3190 8269 3186 8276
      3186 8278 3184 8279 3178 8289 3179 8290
      3179 8298 3178 8301
TIME...MOT...LOC 0016Z 052DEG 1KT 3192 8298 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:44 PM EDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jul 1, 2:44 PM EDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
244 PM EDT FRI JUL 1 2016

.SHORT TERM /Tonight through Saturday Night/...
From the latest surface analysis...appears the front is now
bisecting the Atlanta metro region with drier air filtering into
the NW portion of the state characterized by dewpoints in the 50s.
We do have a weak impulse moving through the extreme NW at this
hour with just some light returns not reaching the ground. It will
be interesting to see however if this impulse will catch up with
better environment in place over east and central GA where CAPE
values are in the 1500 to 2500 J/KG range. Models have not been
too keen on generating any storms out of this but based on some
activity starting to fire just east of the area...thinking it wise
to keep in at least slight chance for North GA through this
evening.

Better moisture profile to the south but although coverage may
end up being more plentiful...overall strength potential appears
lacking. Will still carry some likely pops into the evening hours
as aforementioned shortwave could have implications on increased
coverage for southern sections of the forecast area as well.

Looks as though trough will set back up over north GA by Sat
afternoon which would normally act as a good focus for storm
initiation this time of year. The problem will once again be the
deep layer moisture or lack thereof with precipitable water in the
1 to 1.4 inch range for most locations. Although instability will
be severe lacking as 500 mb temps are very warm at -3 to
-5C...still enough modest values in parameters to warrant mainly
slight chance pops.

Deese

.LONG TERM /Sunday through Friday/...
Only tweaks to the long term based on the latest guidance.
No big changes for the rest of the holiday weekend with mostly
hit and miss afternoon and evening thunderstorms. High
temperatures in the mid to upper 90s for most areas except the
mountains on Sunday and similar or a degree or 2 less hot for
Monday. Heat indices 97 to 105 both days.

BDL

PREVIOUS DISCUSSION...
Models in good agreement with the long term solution. A westerly
flow coupled with a weak surface boundary/trough will continue to
allow scattered thunderstorms to develop...mainly during the
afternoon and evening hours. The better chances of thunderstorms
will be Tuesday as H5 heights fall as a weak short wave moves
across the region. The higher chances will be across north Georgia
in the vicinity of the surface boundary. The heat will increase
again toward the end of the long term as the eastern ridge builds.

17

&&

.AVIATION...
18Z UPDATE...
Main moisture axis is shifting south of the terminals at this
hour taking most all of the precipitation potential with it. Still
cant rule out a stray shower or storm but chances look too low for
the ATL terminals for inclusion at this time. Otherwise a VFR
forecast with just some fair wx cu each afternoon.

//ATL CONFIDENCE...18Z UPDATE...
High on all elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  95  73  97 /  20  20  20  30
Atlanta         73  94  75  95 /  10  20  20  30
Blairsville     65  88  65  90 /   5  10  10  50
Cartersville    68  94  69  95 /  10  10  10  30
Columbus        73  96  75  96 /  20  20  20  30
Gainesville     71  93  73  94 /  10  20  10  30
Macon           71  98  74  97 /  20  20  20  30
Rome            69  95  69  95 /  10  10  10  30
Peachtree City  68  95  70  95 /  10  20  20  30
Vidalia         73  94  76  95 /  30  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Jul 1, 9:00 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
900 AM EDT FRI JUL 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
900 AM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS CENTRAL AND PORTIONS
OF NORTH GEORGIA THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
ANY STRONG THUNDERSTORMS COULD PRODUCE GUSTY WINDS...
FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS NORTH AND
CENTRAL GEORGIA. A FEW STORMS COULD BECOME STRONG EACH AFTERNOON
AND EVENING WITH THE MAIN THREATS BEING GUSTY WINDS...FREQUENT
LIGHTNING AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 1, 8:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
817 PM EDT FRI JUL 1 2016

GAZ110-020045-
TELFAIR GA-
817 PM EDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 845 PM
EDT...

AT 816 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
JACKSONVILLE...OR 11 MILES SOUTHWEST OF MCRAE. THIS STORM WAS NEARLY
STATIONARY.

  HAZARD...HEAVY RAIN AND UP TO 40 MPH WIND...AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...HELENA...LUMBER
CITY...MILAN...SCOTLAND...JACKSONVILLE...TOWNS... WORKMORE...CHINA
HILL...HORSE CREEK WMA AND TEMPERANCE.

LAT...LON 3181 8309 3181 8313 3190 8319 3213 8293
      3208 8288 3205 8281 3202 8278 3201 8273
      3192 8265 3192 8268 3190 8269 3186 8276
      3186 8278 3184 8279 3178 8289 3179 8290
      3179 8298 3178 8301
TIME...MOT...LOC 0016Z 052DEG 1KT 3192 8298

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.